This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I've been on Klonopin (for RLS) for about 2 years. First 1/2 mg before bedtime and then 1 mg before bedtime for the last year.
Over the last month or so I've been having periods of frequent urination, difficulty urinating and lately somewhat painful urination, almost a burning sensation.
When I told a very smart retired doctor neighbor about this and mentioned I was on Klonopin, he said it was possible (he stressed only possible) that it could be a side effect of Klonopin, which can actually be a very dangerous drug.
I had always thought of it as a mild drug and then I read up on it!!! Man, I want off now. I read all the problems of going cold turkey so I'm slowly tapering off (and understand the issues I might face).
Anyway, while reading about the side effects of Klonopin, under the "rare side effects" there is frequent, difficult and painful urination.
Like I said, I'm getting off Klonopin anyway, and will find ways to live with or deal with my RLS in other ways. However, I'm wondering if the Klonopin might be causing my urination problems. (I am aware there are a myriad of other things that could cause it.)
So, my question is, does anyone have any first hand experience with this problem and Klonopin, or know anything about it?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.